Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2005, 2:48 PM CDT for Wood County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2005, 2:48 PM CDT (19:48 UTC)
- Expired
- May 25, 2005, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Wood County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:20 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 25, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:35 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 25, 11:35 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1135 AM CDT WED MAY 25 2005 .DISCUSSION... CURRENT ZONE FORECAST LOOKS GOOD...BUT DID SEND OUT ANOTHER UPDATE TO MAKE A FEW ADJUSTMENTS TO TEMPS MAINLY IN THE NW AND E ZONES. LOTS OF BLOWOFF PROGRESSING SE FROM MCS OVER S OK/NW TX...AND HAVE NOTED DRIER AIR MIXING ITS WAY DOWNWARD TOWARDS THE SURFACE ON EASTERLY FLOW...AS LOW CLOUD COVER IS THINNING OUT. WEAK BACKDOOR FRONT SHOULD REMAIN STATIONARY ACROSS LOWER E TX AND SOUTHERN PORTIONS OF N LA THROUGH THE AFTERNOON...BUT SHORT TERM MODELS ARE NOT PICKING UP ON CURRENT MCS VERY WELL. HOWEVER...IT APPEARS THAT THIS CONVECTION CONTINUES TO BUILD SE ALONG A WEAK 925MB FRONT EXTENDING FROM N TX INTO E TX...WITH THE MAIN SHORTWAVE ENERGY LOCATED FARTHER N ACROSS CENTRAL OK. BUT THE RUC HAS THIS BOUNDARY WASHING OUT BY AFTERNOON...WHILE 850MB WINDS BEGIN TO SHIFT MORE NORTHERLY AS THE DAY PROGRESSES AS WELL. THUS...THIS CONVECTION MAY ACTUALLY BUILD MORE SOUTHWARD ALONG THE BETTER INSTABILITY AXIS S OF THE FRONT ACROSS N TX THROUGH THE AFTERNOON. WILL RETAIN CURRENT POPS AS ADVERTISED...AS CLUSTER STILL HAS SEVERAL HOURS BEFORE MAKING IT TO WESTERN E TX. WILL SLOW KEEP 20 POPS IN ALL DAY FOR THE E AS 850MB MOISTURE POOLING ALONG THE SHARP MOISTURE GRADIENT HAS ALLOWED FOR A FEW ISOLATED SHOWERS TO FORM NEAR MLU. NO OTHER CHANGES MADE. && .PRELIMINARY POINT TEMPS/POPS... SHV 88 66 87 63 / 20 20 20 20 MLU 85 60 86 61 / 20 10 10 20 DEQ 84 60 83 58 / 20 20 20 20 TXK 85 63 85 61 / 20 20 20 20 ELD 84 59 85 59 / 20 10 10 20 TYR 90 67 85 64 / 30 30 30 30 GGG 90 67 86 63 / 30 30 30 30 LFK 91 68 88 66 / 30 30 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, May 25, 12:00 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 25 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP MAINLY ACROSS PORTIONS OF EAST TEXAS THIS AFTERNOON...ALONG A STATIONARY FRONTAL BOUNDARY EXTENDING FROM LOWER EAST TEXAS INTO THE SOUTHERN PORTIONS OF NORTHCENTRAL LOUISIANA. AN ADDITIONAL CLUSTER OF SHOWERS AND THUNDERSTORMS ALONG THE RED RIVER VALLEY OF NORTH TEXAS NORTH OF THE DFW METROPLEX...COULD ALSO AFFECT THE WESTERN PORTIONS OF EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20 LATER THIS AFTERNOON AS WELL. SOME OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING OVER THESE AREAS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ELSEWHERE...ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE WORK WEEK. HOWEVER...IT APPEARS AS IF A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL COME AS EARLY AS FRIDAY EVENING INTO MUCH OF THIS HOLIDAY WEEKEND...AS THE UPPER RIDGE IN PLACE THAT HAS PROVIDED THE HOT AND DRY CONDITIONS...BEGINS TO WEAKEN AND SHIFT OFF TO THE WEST...ALLOWING SEVERAL UPPER LEVEL DISTURBANCES TO MOVE EAST ACROSS THE REGION ATOP ANOTHER COLD FRONT THAT WILL PULL UP STATIONARY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING OVER PORTIONS EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:12 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 63 min |
| May 25, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 59 min |
| May 24, 7:07 PM CDT | Severe Thunderstorm Warning | SHV | Union | 53 min |
| May 24, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 62 min |
| May 24, 8:26 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 64 min |
| May 24, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Union | 62 min |
| May 24, 9:41 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 29 min |
| May 24, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Union | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.